# SDR 99ZZZX2932

- Difficulty date: June 24, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N40677
- Make and model: Maule M-4-220C
- Aircraft serial: 2181C
- Engine: Frnkln 6A350C1A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: 20736
- Condition: Failed
- Location: Engine
- Part time: 1,046 hours
- Stage of operation: CL
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

APPROXIMATELY 15 MINUTES AFTER TAKEOFF, THE NR 4 PISTON SEPARATED FROM ITS CONNECTING ROD.  THIS CAUSED THE NR 4 CYLINDER TO FRACTURE RESULTING IN A COMPLETE LOSS OF OIL.  THE ENGINE STALLED FORCING AN EMERGENCY LANDING ON A RIVER BANK.  UPON LANDING, THE LEFT MAIN GEAR COLLAPSED WHICH FORCED THE AIRCRAFT INTO TREES LINING THE BANK.  AIRCRAFT SUFFERED SUBSTANTIAL DAMAGE.  PILOT WAS UNINJURED.
